Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

July 12, 2012Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 12, 2012, 5:06 PM EDT for Monroe County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2012, 5:06 PM EDT (21:06 UTC)
Expired
Jul 12, 2012, 5:45 PM EDT
In force
39 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WWUS81 KPHI 122106
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT THU JUL 12 2012

PAZ055-122145-
MONROE PA-
506 PM EDT THU JUL 12 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MONROE COUNTY...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF MOUNT POCONO...MOVING EAST AT 5 
MPH. THE THUNDERSTORM WILL BE NEAR MOUNTAINHOME...CANADENSIS AROUND 
515 PM...HENRYVILLE AROUND 520 PM...ALPINE MOUNTAIN...ANALOMINK 
AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4122 7514 4115 7515 4114 7509 4108 7504
      4109 7501 4108 7499 4108 7497 4100 7512
      4103 7541 4121 7540

$$

FORECASTER:PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:38 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 12, 3:38 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT THU JUL 12 2012

.SYNOPSIS...
WEAK HIGH PRESSURE OVER THE CENTRAL APPALACHIANS WILL BE THE
DOMINANT WEATHER FEATURE THROUGH FRIDAY. A STALLED FRONT TO OUR
SOUTH WILL BEGIN TO MOVE NORTHWARD AS A WARM FRONT LATER FRIDAY
AND BE NORTH OF THE REGION BY SUNDAY. THEN HOT AND HUMID BERMUDA
HIGH PRESSURE CONTROLS OUR WEATHER MONDAY THROUGH WEDNESDAY. LOW
PRESSURE EVENTUALLY WILL PUSH EAST FROM THE UPPER MIDWEST,
BRINGING A COLD FRONT INTO OUR AREA AROUND MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
MAX TEMP AT PHL HAS ALREADY REACHED 90F OFFICIALLY AT 127 PM. IF
THE CI TOMORROW DOESN'T PREVENT 90...WE WILL HAVE A NEW HEAT WAVE
STRING IN PROGRESS. MORE ON THIS LATER. BOTTOM LINE...11 OF 12
DAYS THIS MONTH ALREADY 90 IN JULY.

MAX TEMP THIS AFTN AROUND 4PM.

BAND OF MOISTURE AT MID-HIGH LVLS AROUND THE EDGE OF THE STRONG
MID ATLC HIGH PRES CELL AND ONSHORE BL FLOW CONTINUES TO TEMPER
THE WARMTH SE OF THE I95 CORRIDOR BUT OTRW...A VERY FINE SUMMER
DAY IS IN PROGRESS.

12Z/12 SOUNDINGS IN A WEAK N-NE BL FLOW FCST A FULL SUN MAX OF 90
AT OKX...93 AT WALLOPS /NO CLOUD OR WATER INFLUENCE/ AND 89 AT
IAD.

HAVE A SMALL CHC OF A TSTM IN THE POCS AND NW NJ PER CU FIELDS AND
THE GFS WHICH CONTS TO SPAWN ISOLATED OR SCT SHOWERS IN THE
TERRAIN OF THE POCS AND NW NJ THIS AFTN.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
TONIGHT...ANY AFTN CONVECTION IN THE POCS IS DONE BY 9PM...I.E.
EARLIER THAN YDY. HIGH CIRRUS TONIGHT OF VARYING AMTS. TEMPS WILL
BE BLENDED 12Z/12 NAM/GFS MOS...LEANING MORE TO THE NAM.

FRIDAY...FAIR VARYING AMTS OF CIRRUS AND TENDING TO LOWER AS THE
DAY MOVES ALONG. HAVE BIASED THE FCST 75 PCT TOWARD THE NAM MOS AS
COMPARED TO THE 12Z/12 GFS MOS. THE GFS IS APPARENTLY SHOWING A
COOL BIAS IN ITS 2M TEMPS SINCE ITS LAST UPGRADE. NAM MOS SEEMS TO
BE PERFORMING BETTER THAN THE GFS MOS THESE DAYS.

FOR TODAY...THURSDAY JULY 11...FOR PHL THE ECMWF NCEP MOS CONVERSION
FCST ONLY AN 87...GFS 88-89 THE PAST 4 FCST CYCLES SINCE 12Z/11 WHILE
THE NAM HAD 91 AND 92 RESPECTIVELY FOR THE 12Z/11 AND 00Z/12 CYCLES.
NOT ONLY THAT... TODAYS 12Z/12 GFS HAS 82 AT 18Z/12 AT PHL. JUST
CANT RELY ON THE GFS MOS DURING THE DAY AS MUCH AS I USED TO.
RECENT DRYNESS MAY BE CONTRIBUTING TO THE WARMER VERIFICATION.

THERE IS A CAVEAT OF UNCERTAINTY FOR FRIDAYS MAX. THE 12Z/12 UKMET
WHICH I NORMALLY LIKE TO RELY UPON QUITE A BIT...IS FCSTG ITS 2M
TEMPS 5F COOLER THAN TODAY. AM NOT SURE WHY SINCE IT DOESNT FCST
QPF NOR THICK HIGH CLOUD COVER AT 18Z FRIDAY.

THEREFORE...MY CONFIDENCE IN THE FCST MAX TEMP FOR FRIDAY IS LESS
THAN IDEAL...CERTAINLY NOT AS HIGH AS I WOULD LIKE TO EXPRESS.

WILL HAVE A LOW PROB 20 PCT POP FOR A SHOWER OR TSTM IN THE AFTN
POCS AND NNJ PER THE 12Z/12 UK.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

A WARM FRONT WILL BEGIN TO PUSH NORTHWARD FRIDAY NIGHT AND CROSS
THE REGION ON SATURDAY INTO EARLY SUNDAY. THIS PERIOD LOOKS TO BE
THE ONE WITH THE HIGHEST POPS, EVEN THOUGH THERE STILL IS
CONSIDERABLE DISAGREEMENT IN THE MDLS AS TO HOW HIGH THE POPS WILL
BE AND WHERE THE HIGHEST ONES WILL OCCUR. THERE WILL BE A WEAK CFP
OVER OUR REGION OR JUST TO OUR N EARLY MONDAY.

THEN ALL MDLS ARE IN GOOD AGREEMENT THAT THE BERMUDA HIGH RE-
ESTABLISHES ITSELF AND WE ARE IN FOR ANOTHER AT LEAST SEVERAL DAY
PERIOD OF HOT AND HUMID WX. SUNDAY AND MONDAY LOOKS TO HAVE TEMPS
IN THE LOWER 90S IN MANY AREAS WITH INCREASING HUMIDITIES. TUESDAY
LOOKS TO BE POTENTIALLY THE HOTTEST DAY AND THERE IS STILL SOME
DISCREPANCY WITH WEDNESDAY AND THE TIMING OF A CFP. THE GFS IS
SLOWEST WITH THE FEATURE AND THEREFORE PRESENTS WEDNESDAY AS
ANOTHER HOT AND HUMID DAY. THE ECMWF IS FASTER WITH THE CFP ON
WEDNESDAY AND WOULD THEREFORE NOT BE AS HOT AND WOULD ALSO HAVE
MORE OF A THREAT OF CONVECTION. WITH THIS FROPA STILL 6 DAYS AWAY
THERE IS AMPLE TIME TO GET THESE DIFFS IRONED OUT AND FOR NOW THE
END OF THE FCST PERIOD REMAINS LOW CONFIDENCE AND WILL NOT MAKE
ANY MAJOR CHANGES TO THE GRIDS AT THIS TIME SCALE FOR NOW.

HIGH TEMPS WILL START OUT WARM ON SAT AND GET INCREASINGLY WARMER
THRU THE EXTENDD PD. GFS GUID HAS BEEN A TAD TOO COOL OF LATE SO
HAVE TRENDED TWD THE WARMER MET MOS AT THE START OF THE PD. LOW
TEMPS PEAK IN THE MID TO UPPER 70S IN THE I-95 CORRIDOR BY
MIDWEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TODAY...VFR SCT-BKN CLOUDS AOA 6000 FT. LIGHT NE WIND BECOMES SE-S
5-15 KTS THIS AFTN.

TONIGHT...VFR SCT-BKN CLOUDS AOA 20000 FT. NEARLY CALM WIND.

FRIDAY...VFR WITH BKN CIRRUS CIGS POSSIBLY LOWERING FROM S TO N TO
NEAR 10000 FT LATE IN THE DAY. LIGHT WIND BECOMING S 10-15 KTS.

OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY...MAINLY VFR CONDITIONS EXPECTED
WITH DETERIORATING CONDITIONS AS A WARM FRONT MOVES NORTHWARD
THROUGH SATURDAY. SUB-VFR CONDITIONS POSSIBLE AS SHOWERS AND
THUNDERSTORMS MOVE THROUGH THE REGION, MAINLY ON SATURDAY.

SUNDAY AND MONDAY...VFR CONDITIONS ARE EXPECTED WITH SUB-VFR
CONDITIONS POSSIBLE LATER SUNDAY INTO MONDAY IN CONVECTION AS A
WEAK COLD FRONT APPROACHES THE AREA.

&&

.MARINE...
WILL CANCEL THE SHORT HAZ SEAS SCA FOR ANZ455 AT 330 PM ISSUANCE.
SEAS MOSTLY 4 FT AT 44009 SINCE 11 AM.

OTRW ONSHORE FLOW UNDER 15 KTS BECOMES LIGHT TONIGHT AND THEN LIGHT
ONSHORE FLOW FRIDAY TURNS S TO SE IN THE AFTN WITH GUSTS TO 15
KTS.

SST CONTINUE WELL ABOVE NORMAL...GENERALLY ABOUT 8F ABOVE NORMAL!

OUTLOOK...
SUB-ADVISORY CONDITIONS ARE EXPECTED THROUGH SUNDAY. WINDS BECOME
SOUTH AND THEN MORE WEST TO SOUTHWEST THROUGH THE PERIOD, WITH
GUSTS REMAIN BELOW 25 KNOTS. WITH THE APPROACH OF A COLD FRONT ON
MONDAY, SEAS MAY START TO RISE AND NEAR 5 FEET AND MARGINAL SCA
CONDS MAY BE MET AT SOME POINT ON SUNDAY INTO MONDAY.

BOTH SEAS AND WINDS MAY INCREASE BRIEFLY IN ANY THUNDERSTORMS
THAT DEVELOP.

&&

.RIP CURRENTS...
THE COMBINATION OF THE EASTERLY SWELL OF 3 TO 4 FT AND A 7 TO 9
SECOND PERIOD CONTINUES A MODERATE RISK OF RIP CURRENTS THIS
AFTERNOON. OUR SPOTTER CHECKED IN AT 130 PM FROM LONG BEACH ISLAND
AN PLACED THE RIP CURRENT RISK AS MODERATE BORDERING ON HIGH.

OUTLOOKING RISK
FRIDAY...LOW

SATURDAY...LOW

SUNDAY AND MONDAY...LOW ENHANCED POSSIBLY TO MDT AS THE GFW WNA
MODEL PREDICTS AT 9 TO 10 SEC PERIOD 3 FT SE SWELL.

SST CONTINUE WELL ABOVE NORMAL...GENERALLY ABOUT 8F ABOVE NORMAL!

THE UNUSUALLY WARM WATER...CAN LURE SWIMMERS...POSSIBLY GETTING
CAUGHT IN A RIP CURRENT...THIS ESPECIALLY IF SWIMMING IN NON LIFE
GUARDED AREAS.

&&

.CLIMATE...
THE FOLLOWING CLIMATE SITES HAVE HAD 14 CONSECUTIVE DAYS OF ABV
NORMAL TEMPS THROUGH YESTERDAY JULY 11...

TEMPS THIS MONTH OF JULY ARE AVG'G CLOSE TO 6F ABOVE NORMAL SO
FAR... AND ITS DEFINITELY MUCH DRIER THAN NORMAL MOST OF OUR AREA.

90 OR HIGHER THROUGH THE 11TH OF JULY

ABE 17
ACY 14
GED 19
ILG 18
PHL 19 (PHL NOW AT 20 THRU THE 12TH)
RDG 21
TTN 17

ALMOST TWICE ABOVE NORMAL NUMBER OF 90 DEGREE DAYS SO FAR...AND MOST
OF THESE SINCE JUNE 20TH AND WE HAVE WHAT APPEARS TO BE MANY MORE
DAYS OF 90 OR WARMER AHEAD IN PHL AS ANTICIPATED FROM SOME OF THE
LONG RANGE GUIDANCE INFORMATION THAT WE REVIEW... CERTAINLY AN
ABOVE NORMAL TEMPERATURE PATTERN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...NIERENBERG
AVIATION...DRAG/NIERENBERG
MARINE...DRAG/NIERENBERG
RIP CURRENTS...DRAG
CLIMATE...DRAG
Hazardous weather outlook, Jul 12, 3:58 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT THU JUL 12 2012

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027-
PAZ054-055-060>062-132000-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
358 PM EDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015>019-PAZ067>071-132000-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
358 PM EDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TEMPERATURES IN THE 90S WITH DEWPOINTS INTO THE LOWER 70S WILL
CAUSE HEAT INDEX VALUES TO RISE CLOSE TO 100 IN THE SUNDAY THROUGH
WEDNESDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-132000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
358 PM EDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-132000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
358 PM EDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 12, 5:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT THU JUL 12 2012

PAZ055-122145-
MONROE PA-
506 PM EDT THU JUL 12 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MONROE COUNTY...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF MOUNT POCONO...MOVING EAST AT 5
MPH. THE THUNDERSTORM WILL BE NEAR MOUNTAINHOME...CANADENSIS AROUND
515 PM...HENRYVILLE AROUND 520 PM...ALPINE MOUNTAIN...ANALOMINK
AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4122 7514 4115 7515 4114 7509 4108 7504
      4109 7501 4108 7499 4108 7497 4100 7512
      4103 7541 4121 7540

FORECASTER:PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:53 AM EDTSmall Craft Advisory for Hazardous SeasPHI6 hr
Jul 12, 5:49 PM EDTAreal Flood AdvisoryPHIMonroe116 min
Jul 12, 5:51 PM EDTSpecial Weather StatementPHIMonroe54 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.